Alert archive / Ohio / Wind Advisories in 2006
Wind Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 29, 2006, 3:40 AM EST for 12 counties in Kentucky; 32 counties in Ohio; 8 counties in Indiana. It took effect at Jan 29, 2006, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 3:40 AM EST (08:40 UTC)
- In effect from
- Jan 29, 2006, 4:00 AM EST
- Expired
- Jan 29, 2006, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 290840 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 340 AM EST SUN JAN 29 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291645- /O.NEW.KILN.WI.Y.0002.060129T0900Z-060129T2100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 340 AM EST SUN JAN 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST TOWARDS MICHIGAN TODAY AND CAUSE WINDY CONDITIONS. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH...BUT WIND GUSTS TO BETWEEN 45 AND 50 MPH WILL BE THE MORE SIGNIFICANT FEATURE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SITES
2 follow-up statements
000 WWUS71 KILN 291615 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1115 AM EST SUN JAN 29 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-292100- /O.CON.KILN.WI.Y.0002.000000T0000Z-060129T2100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1115 AM EST SUN JAN 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES NORTHEAST THROUGH MICHIGAN THIS AFTERNOON...CAUSING WINDY CONDITIONS. WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...BUT WIND GUSTS TO BETWEEN 45 AND 50 MPH WILL BE THE MORE SIGNIFICANT FEATURE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ RYAN
000 WWUS71 KILN 292038 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 338 PM EST SUN JAN 29 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-292145- /O.EXP.KILN.WI.Y.0002.000000T0000Z-060129T2100Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 338 PM EST SUN JAN 29 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. LOW PRESSURE THAT PRODUCED STRONG WINDS TODAY WILL MOVE TO CANADA THIS EVENING. THOUGH WINDS WILL GUST OVER 30 MPH...WIND SPEEDS WILL BE BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:25 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 29, 3:25 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
325 AM EST SUN JAN 29 2006
.SHORT TERM (TODAY THROUGH TUESDAY)...
BIG STORY THIS PACKAGE IS STRONG WINDS TODAY. SURFACE LOW DEEPENS
AS IT MOVES INTO LP OF MI THIS AFTERNOON. 60 TO 70 KT H8 JET WORKS
ACROSS THE FA THIS MORNING. AS MIXING BEGINS AFT SUNRISE...SOME OF THESE
WINDS MIGHT BE PULLED DOWN. BUFKIT IS INDICATING GUSTS TO 40
KTS...SO HAVE ISSUED A WIND ADVISORY.
STARTED OFF WITH CAT PCPN EARLY THIS MORNING...THEN AS LOW PULLS
INTO MI...DECREASED TO CHANCE. NAM SHOWING CAPES TO 400 J/KG
TODAY...SO ADDED A MENTION OF ISOLATED THUNDER. LIFT DECREASES AS
THE EVENING PROGRESSES...SO GRADUALLY LOWERED POPS OVERNIGHT.
H5 S/W SWINGS INTO THE OH VALLEY MONDAY. THIS SHOULD BRING ANOTHER
ROUND OF SHOWERS TO THE FA. COLDER AIR NOW DELAYED UNTIL MONDAY
NIGHT...SO BACKED CHANGE OVER UNTIL MONDAY NIGHT. SURFACE RIDGE
BUILDS IN LATE MONDAY NIGHT INTO TUESDAY.
WARMED TEMPS TODAY A COUPLE OF DEGREES. WENT COOLER THAN THE MAV
FOR HIGHS ON MONDAY.
SITES
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
NO CHANGES TO CURRENT FORECAST.
&&
.AVIATION (6Z-6Z)...
SFC LOW WILL TRACK N OF FCST AREA THIS MORNING WITH AN AREA OF
RAIN OVERSPREADING THE OHIO VALLEY. CIGS IN THE 1ST ROUND OF
PRECIP ARE STAYING IN THE VFR CATEGORY WITH JUST A NOD TOWARDS
MVFR VSBYS IN THE SHOWERY ACTIVITY. HAVE HELD BACK THE TIMING ON
LOWER CIGS AND SIGNIFICANTLY REDUCED VSBYS. PWATS NEVER GO MUCH
OVER 1 AND ARE MAXIMIZED OVER SRN FCST AREA AT 12Z...DONT THINK
MANY OF THE SITES WILL SEE VSBYS DROP BELOW THE MVFR RANGE EVEN IN
THE HEAVIER SHOWERS THIS MORNING...AT LEAST FOR ANY APPRECIABLE
AMOUNT OF TIME.
MARGINAL AMOUNT OF FORCING TO ALLOW THUNDER LATER THIS MORNING...
GENERALLY LOCATED ON APEX OF THE NEG TILTING H5 TROF BTWN 15 AND
20Z. AREA OF CAPES ON THIS APEX IN THE 4-500 J/KG RANGE BUT WILL
HOLD OF ON PUTTING THUNDER IN FCST ATTM AS ONLY CONVECTION APPARENT
AT THIS TIME IS IN SRN MO AND FAIRLY ISOLATED. WINDS EXPECTED TO
GUST TO 30 AND 40 MPH
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088 UNTIL 4 PM SUNDAY.
KY...WIND ADVISORY FOR KYZ089>100 UNTIL 4 PM SUNDAY.
IN...WIND ADVISORY FOR INZ050-058-059-066-073>075-080 UNTIL 4 PM
SUNDAY.
&&Hazardous weather outlook, Jan 28, 5:08 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EST SAT JAN 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 508 AM EST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL SWING OUT OF THE PLAINS AND ACROSS THE REGION SUNDAY. THE LOW WILL DEEPEN AS IT MOVES EAST...CAUSING WINDS TO INCREASE ON SUNDAY TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE READY TO USE CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SITES
Nearby
Wind Advisories in Ohio, 2006Wind Advisories in Kentucky, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.